Alert archive / California / Gale Warnings in 2009
Gale Warning 45, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Jan 30, 2009, 2:42 AM PST. It took effect at Jan 31, 2009, 12:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2009, 2:42 AM PST (10:42 UTC)
- In effect from
- Jan 31, 2009, 12:00 PM PST
- Expired
- Feb 1, 2009, 12:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
031 WHUS76 KEKA 301042 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 242 AM PST FRI JAN 30 2009 PZZ470-475-301845- /O.UPG.KEKA.GL.A.0001.090131T2200Z-090201T0800Z/ /O.NEW.KEKA.GL.W.0045.090131T2200Z-090201T0800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 242 AM PST FRI JAN 30 2009 ...GALE WARNING IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. NORTHERLY WINDS WILL INCREASE TONIGHT AS BUILDING HIGH PRESSURE OVER THE NORTHEAST PACIFIC INTERACTS WITH A THERMAL TROUGH ALONG THE COAST. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN SATURDAY AFTERNOON WITH GALE FORCE GUSTS EXCPECTED THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
4 follow-up statements
096 WHUS76 KEKA 301752 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 952 AM PST FRI JAN 30 2009 PZZ470-475-302330- /O.CON.KEKA.GL.W.0045.090131T2200Z-090201T0800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 952 AM PST FRI JAN 30 2009 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT... A GALE WARNING REMAINS IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT. NORTHERLY WINDS WILL INCREASE TONIGHT AS BUILDING HIGH PRESSURE OVER THE NORTHEAST PACIFIC INTERACTS WITH A THERMAL TROUGH ALONG THE COAST. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN SATURDAY AFTERNOON WITH GALE FORCE GUSTS EXCPECTED THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
016 WHUS76 KEKA 302231 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 231 PM PST FRI JAN 30 2009 PZZ470-311145- /O.NEW.KEKA.SI.Y.0007.090131T1100Z-090131T2000Z/ /O.NEW.KEKA.SW.Y.0005.090131T1100Z-090201T2300Z/ /O.EXT.KEKA.GL.W.0045.090131T2000Z-090201T0800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 231 PM PST FRI JAN 30 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 3 AM TO 12 PM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 3 AM SATURDAY TO 3 PM PST SUNDAY... ...GALE WARNING NOW IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT... NORTHERLY WINDS WILL INCREASE TONIGHT AS BUILDING HIGH PRESSURE OVER THE NORTHEAST PACIFIC INTERACTS WITH A THERMAL TROUGH ALONG THE COAST. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN SATURDAY AFTERNOON WITH GALE FORCE GUSTS EXCPECTED THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-311145- /O.NEW.KEKA.SI.Y.0007.090131T1100Z-090131T2000Z/ /O.NEW.KEKA.SW.Y.0005.090131T1100Z-090202T1100Z/ /O.EXT.KEKA.GL.W.0045.090131T2000Z-090201T0800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 231 PM PST FRI JAN 30 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 3 AM TO 12 PM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 3 AM SATURDAY TO 3 AM PST MONDAY... ...GALE WARNING NOW IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT... NORTHERLY WINDS WILL INCREASE TONIGHT AS BUILDING HIGH PRESSURE OVER THE NORTHEAST PACIFIC INTERACTS WITH A THERMAL TROUGH ALONG THE COAST. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN SATURDAY AFTERNOON WITH GALE FORCE GUSTS EXCPECTED THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-311145- /O.NEW.KEKA.SI.Y.0007.090131T1400Z-090201T0800Z/ /O.NEW.KEKA.SW.Y.0005.090131T1400Z-090201T0800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 231 PM PST FRI JAN 30 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT. NORTHERLY WINDS WILL INCREASE TONIGHT AS BUILDING HIGH PRESSURE OVER THE NORTHEAST PACIFIC INTERACTS WITH A THERMAL TROUGH ALONG THE COAST. WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 30 MPH...WILL OCCUR SATURDAY INTO SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-311145- /O.NEW.KEKA.SI.Y.0007.090131T1400Z-090201T2300Z/ /O.NEW.KEKA.SW.Y.0005.090131T1400Z-090201T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 231 PM PST FRI JAN 30 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 AM SATURDAY TO 3 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM SATURDAY TO 3 PM PST SUNDAY... NORTHERLY WINDS WILL INCREASE TONIGHT AS BUILDING HIGH PRESSURE OVER THE NORTHEAST PACIFIC INTERACTS WITH A THERMAL TROUGH ALONG THE COAST. WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 30 MPH...WILL OCCUR SATURDAY INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
613 WHUS76 KEKA 311454 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 654 AM PST SAT JAN 31 2009 PZZ470-312300- /O.CON.KEKA.SI.Y.0007.000000T0000Z-090131T2000Z/ /O.CON.KEKA.SW.Y.0005.000000T0000Z-090201T2300Z/ /O.CON.KEKA.GL.W.0045.090131T2000Z-090201T0800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 654 AM PST SAT JAN 31 2009 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON PST TODAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON PST TODAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-312300- /O.CON.KEKA.SI.Y.0007.000000T0000Z-090131T2000Z/ /O.CON.KEKA.SW.Y.0005.000000T0000Z-090202T1100Z/ /O.CON.KEKA.GL.W.0045.090131T2000Z-090201T0800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 654 AM PST SAT JAN 31 2009 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON PST TODAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON PST TODAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-312300- /O.CON.KEKA.SI.Y.0007.000000T0000Z-090201T0800Z/ /O.CON.KEKA.SW.Y.0005.000000T0000Z-090201T0800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 654 AM PST SAT JAN 31 2009 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. NORTHERLY WINDS WILL INCREASE TONIGHT AS BUILDING HIGH PRESSURE OVER THE NORTHEAST PACIFIC INTERACTS WITH A THERMAL TROUGH ALONG THE COAST. WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 30 MPH... WILL OCCUR SATURDAY INTO SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-312300- /O.CON.KEKA.SI.Y.0007.000000T0000Z-090201T2300Z/ /O.CON.KEKA.SW.Y.0005.000000T0000Z-090201T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 654 AM PST SAT JAN 31 2009 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
235 WHUS76 KEKA 312224 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 224 PM PST SAT JAN 31 2009 PZZ470-010815- /O.CON.KEKA.GL.W.0045.000000T0000Z-090201T0800Z/ /O.CON.KEKA.SW.Y.0005.000000T0000Z-090201T2300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 224 PM PST SAT JAN 31 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL COMBINE WITH A THERMAL TROUGH ALONG THE CENTRAL COAST RESULTING IN STRONG NORTHERLY WINDS. GALE FORCE GUSTS CAN BE EXPECTED OVER THE OUTER WATERS THROUGH THE EVENING...BEFORE WINDS BEGIN TO DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-010815- /O.CON.KEKA.GL.W.0045.000000T0000Z-090201T0800Z/ /O.CON.KEKA.SW.Y.0005.000000T0000Z-090202T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 224 PM PST SAT JAN 31 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL COMBINE WITH A THERMAL TROUGH ALONG THE CENTRAL COAST RESULTING IN STRONG NORTHERLY WINDS. GALE FORCE GUSTS CAN BE EXPECTED OVER THE OUTER WATERS THROUGH THE EVENING...BEFORE WINDS BEGIN TO DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-010800- /O.CON.KEKA.SI.Y.0007.000000T0000Z-090201T0800Z/ /O.CON.KEKA.SW.Y.0005.000000T0000Z-090201T0800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 224 PM PST SAT JAN 31 2009 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... NORTHERLY WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 30 MPH... WILL OCCUR INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-010815- /O.CON.KEKA.SI.Y.0007.000000T0000Z-090201T2300Z/ /O.CON.KEKA.SW.Y.0005.000000T0000Z-090201T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 224 PM PST SAT JAN 31 2009 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... NORTHERLY WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 30 MPH... WILL OCCUR INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Jan 29, 2:45 PM PST, 11 hours 57 minutes earlier.
Area forecast discussion, Jan 29, 2:45 PM PST, 11 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 245 PM PST THU JAN 29 2009 .SYNOPSIS...HIGH PRESSURE BUILDING OVER THE EASTERN PACIFIC WILL BRING WARMER TEMPERATURES AND DRY WEATHER TO NORTHWEST CALIFORNIA THROUGH THE BEGINNING OF NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH SUNDAY...A RIDGE OF HIGH PRESSURE IS CURRENTLY OVER THE WEST COAST. IT IS BRINGING NORTHWEST CALIFORNIA DRY WEATHER AND CLEAR SKIES. TONIGHT SKIES WILL CONTINUE TO STAY CLEAR DUE TO WEAK OFFSHORE FLOW COMBINED WITH THE RIDGE OVERHEAD. VALLEY AND COASTAL LOCATIONS NEAR HUMBOLDT BAY MAY ONCE AGAIN SEE AREAS OF FOG. ALL OTHER LOCATIONS THAT HAVE CLEAR SKIES ALL NIGHT WILL ONCE AGAIN HAVE TEMPERATURES THAT FALL TO A FEW DEGREES BELOW NORMAL. FRIDAY THE AREAS OF FOG WILL BURN OFF AND THE AREA WILL HAVE SUNNY SKIES WITH NEAR NORMAL TEMPERATURES. A WEAK FRONT WILL PASS TO OUR NORTH FRIDAY NIGHT INTO SATURDAY. NORTHERN SECTIONS CAN EXPECT CLOUDS...BUT NO RAIN. SUNDAY WILL CONTINUE TO BE DRY UNDER PARTLY CLOUDY SKIES. MS && .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...DRY WEATHER LOOKS TO CONTINUE THROUGH WEDNESDAY...AS AN UPPER LEVEL RIDGE AMPLIFIES OVER THE WEST COAST AND AN UPPER TROUGH DIGS OVER THE EASTERN PACIFIC. GFS ENSEMBLE MEAN AND OPERATIONAL GFS RUN SHOW THE TROUGH SPLITTING EARLY NEXT WEEK NEAR 140W. THE SOUTHERN BRANCH OF THE SPLIT DEVELOPS INTO A CUT-OFF LOW...WEST OF 130W SOUTH OF 35N...BY MID WEEK. GFS ENSEMBLE MEAN HAS THE CUT-OFF LOW/TROUGH COMPLEX SLOWLY CREEPING EASTWARD TOWARDS THE WEST COAST ON THURSDAY AND FRIDAY. MODELS TYPICALLY DO POORLY WITH HANDLING CUT-OFF LOWS AND IT MAY END UP TAKING A DAY OR TWO LONGER TO ARRIVE. THEREFORE CONFIDENCE IS BY NO MEANS HIGH. FOR NOW WILL GO WITH NEAR CLIMATOLOGICAL PRECIP CHANCES ON THURSDAY. DJB && .MARINE...WINDS AND SEAS WILL CONTINUE TO SUBSIDE THROUGH THE EVENING HOURS...WITH THE NORTHERN OUTER WATERS FALLING OUT OF ADVISORY CRITERIA. TOMORROW WILL BE A QUIET DAY ON THE SEAS AS A WEAK FRONT APPROACHES FROM THE NORTH...KEEPING WINDS LIGHT. AS THIS FRONT DISINTEGRATES FRIDAY NIGHT...NORTHERLY WINDS WILL BEGIN TO INCREASE ONCE AGAIN. WE HAVE MAINTAINED THE GALE WATCH FOR THE OUTER WATERS IN THE SATURDAY AFTERNOON/EVENING TIME FRAME AS GUSTS WILL LIKELY REACH 35 KT. HOWEVER...THE RELATIVELY SHORT DURATION OF THE EVENT MEANS THAT IT IS UNLIKELY THAT SEAS WILL FULLY DEVELOP TO WARNING CRITERIA. BURGER && .AVIATION...VFR CONDITIONS ARE THE RULE ACROSS NORTHWEST CALIFORNIA TODAY. LATE NIGHT FOG WILL DEVELOP ACROSS INTERIOR VALLEYS AND POSSIBLY AROUND THE HUMBOLDT BAY OVERNIGHT BUT OTHERWISE VFR CONDITIONS WILL PERSIST. BURGER && .EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM UNTIL 10 PM THIS EVENING. GALE WATCH PT ST GEORGE TO PT ARENA 10 TO 60 NM SATURDAY AFTERNOON AND EVENING. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 2:31 PM PST | Small Craft Advisory for Winds | EKA | 36 hr | |
| Jan 30, 2:31 PM PST | Small Craft Advisory for Hazardous Seas | EKA | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.